Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 21, 2014, 3:24 PM EDT for Menifee County, Montgomery County, Powell County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 3:24 PM EDT (19:24 UTC)
- Expired
- Aug 21, 2014, 9:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Menifee County, KY, Montgomery County, KY, Powell County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2225 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
914
WGUS53 KJKL 211924
FFWJKL
KYC165-173-197-220130-
/O.NEW.KJKL.FF.W.0028.140821T1924Z-140822T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 930 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS GREATER THAN 2 INCHES HAS ALREADY
OCCURRED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRENCHBURG...BEAN...CAMARGO...CEDAR GROVES...CLAY LICK...
CORNWELL...DENNISTON...FAGAN...JEFFERSONVILLE...KLONDIKE...LEVEE...
LUCKY STOP...MARIBA...MEANS...PREWITT...ROTHWELL...TABOR AND
WADES MILL.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
POWDER MILL BRANCH...RED RIVER...SLATE CREEK...PRETTY RUN...EAST FORK
SLATE CREEK...SPRUCE CREEK...HATCHER CREEK...INDIAN CREEK...CANE
CREEK...BLACK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS AROUND 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
&&
LAT...LON 3793 8349 3784 8358 3792 8399 3794 8398
3805 8404
$$
KAS1 follow-up statement
420
WGUS73 KJKL 212252
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT THU AUG 21 2014
KYC165-173-197-212308-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-140822T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-MONTGOMERY KY-POWELL KY-
652 PM EDT THU AUG 21 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
POWELL...SOUTHERN MONTGOMERY AND SOUTHERN MENIFEE COUNTIES IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3793 8349 3784 8358 3792 8399 3794 8398
3805 8404
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:10 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 21, 2:10 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 210 PM EDT THU AUG 21 2014 .UPDATE... ISSUED AT 140 PM EDT THU AUG 21 2014 WITH AN AREA OF SCATTERED STORMS NOW MOVING EAST ALONG INTERSTATE 64 HAVE UPDATED THE FORECAST TO REFLECT THE HIGHER POPS NORTH OF THE MOUNTAIN PARKWAY AND LOWER TEMPS THERE. ALSO ADDED MORE POPS IN THE HIGHER TERRAIN OVER THE FAR SOUTHEAST AND LOWERED THEM ELSEWHERE FOR THE NEXT FEW HOURS. AFTER THAT...OUTFLOWS FROM THE NORTHERN STORMS WILL POTENTIALLY BRING CONVECTIVE DEVELOPMENT FURTHER SOUTH...AIDED BY THE HIGHER INSTABILITY. IN ADDITION...MADE SOME TWEAKS TO THE HOURLY TEMPS AND DEWPOINTS FOR THE REST OF THE AFTERNOON GIVEN THE CURRENT OBS AND TRENDS. THESE UPDATED GRIDS HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. UPDATE ISSUED AT 1050 AM EDT THU AUG 21 2014 14Z SFC ANALYSIS SHOW GENERAL LOW PRESSURE NORTH OF THE OHIO RIVER WITH HIGHER PRESSURE FOUND TO THE SOUTH. A STATIONARY BOUNDARY EXISTS THROUGH THE NORTHERN PORTIONS OF THE OHIO VALLEY AND WESTERN PARTS OF THIS FRONT...CONNECTED BACK TO DEEPER LOW PRESSURE OVER THE NORTHERN PLAINS...HAS BEEN A GENESIS REGION FOR RECENT MCS ACTIVITY. THIS ACTIVITY IS ALSO SUPPORTED BY A STREAM OF MID LEVEL ENERGY RIDING ALONG THE NORTHERN FRINGE OF A DEVELOPING RIDGE TO THE SOUTHWEST OF KENTUCKY. THIS WOULD TEND TO SUPPORT CONVECTION WORKING SOUTHEAST FROM THE UPPER MIDWEST TO THE CENTRAL APPALACHIANS PASSING BY JUST TO OUR NORTHEAST. HOWEVER...INSTABILITY BUILDING WITH THE RECENT ARRIVAL OF SUMMER TIME HEAT AND HUMIDITY ACROSS KENTUCKY WILL BE ENOUGH TO KEEP A THREAT OF THE STORMS AND THEIR OUTFLOW BOUNDARIES SNEAKING INTO NORTHEAST PORTIONS OF THE CWA AND PERHAPS FURTHER TO THE SOUTHWEST IN THE AFTERNOON. THE CURRENT RADAR HAS A HEALTHY CLUSTER OF STORMS CROSSING FROM INDIANA INTO OHIO WITH A GROWING SOUTHERN EXTENT TRACKING THROUGH NORTHERN KENTUCKY. EXPECT THIS TO BRUSH INTO NORTHERN PARTS OF THE FORECAST AREA THROUGH THE NEXT SEVERAL HOURS. THE HRRR KEEPS THIS FIRST WAVE JUST NORTH OF THE CWA...WHILE THE 12Z NAM12 DIPS THE CONVECTION DEEPER INTO EAST KENTUCKY. FOR THIS UPDATE HAVE SPLIT THE DIFFERENCE BETWEEN THESE TWO SCENARIOS AND PEAKED POPS IN THE NORTHEAST THROUGH THE AFTERNOON WITH SOME SMALL TO MODERATE POPS EVEN DOWN INTO THE CUMBERLAND VALLEY BY EVENING. HIGH PWS AND THE RAINS OF THE PAST SEVERAL DAYS WILL MEAN A THREAT OF FLASH FLOODING FOR PLACES THAT SEE REPEATED STORMS... PARTICULARLY THROUGH THE MID SECTION OF THE CWA. SPC HAS PLACED EASTERN PARTS OF THE AREA...ALONG THE PREVIOUSLY DISCUSSED STORM TRACK...IN A SLIGHT RISK FOR SEVERE WEATHER...MAINLY DAMAGING WINDS AND LARGE HAIL. THIS APPEARS REASONABLE GIVEN THE HIGH CAPE...LOW LIS...AND LACK OF A MID LEVEL CAP. ACCORDINGLY THIS CONCERN WILL CONTINUE TO BE HIGHLIGHTED IN THE HWO ALONG WITH A MENTION OF THE HEAT AND HUMIDITY...TEMPS NEAR 90 AND DEWPOINTS IN THE 70S...THROUGH THE WEEKEND. HAVE ALSO FINE TUNED THE T AND TD GRIDS PER THE LATEST OBS...TRENDS...AND CONSSHORT GUIDANCE. THESE UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS WITH NEW HWO AND ZONES ON THEIR WAY. UPDATE ISSUED AT 757 AM EDT THU AUG 21 2014 THE FORECAST REMAINS ON TRACK THIS MORNING. FRESHENED UP THE HOURLY TEMPERATURES...DEW POINTS...AND SKY COVER TO ACCOUNT FOR THE LATEST TRENDS IN THE OBSERVATIONS. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 357 AM EDT THU AUG 21 2014 THE LATEST SURFACE MAP FEATURES HIGH PRESSURE ACROSS THE GULF COAST STATES...WITH LOW PRESSURE ACROSS THE PLAINS STATES. A STATIONARY BOUNDARY EXTENDS EAST FROM THE PLAINS INTO THE GREAT LAKES/OHIO VALLEY REGION. ALOFT...AN UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE NORTHERN GREAT LAKES...WITH AN UPPER LEVEL RIDGE CENTERED NEAR THE NORTHERN GULF OF MEXICO...AND MORE TROUGHING FEATURED ACROSS THE NORTHERN ROCKIES. SEVERAL COMPLEXES OF THUNDERSTORMS HAVE BEEN GENERATING AND THEN RIDING SOUTHEAST ON THE PERIPHERY OF THE UPPER LEVEL RIDGE OVER THE PAST FEW DAYS. CURRENTLY...EASTERN KENTUCKY REMAINS QUIET AS ONLY A WEAKENING SMALLER COMPLEX OF THUNDERSTORMS IS SLOWLY MOVING THROUGH SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. THE NEXT MORE ORGANIZED COMPLEX IS CURRENTLY MOVING THROUGH MINNESOTA. THE MODEL GUIDANCE HAS BEEN ALL OVER THE PLACE WITH THE TIMING OF THE MORE ORGANIZED CONVECTION AS OF LATE. AS SUCH...HAVE USED A GENERAL BLEND OF THE GUIDANCE AND THE INHERITED FORECAST. AS THE UPPER LEVEL RIDGE SLOWLY BUILDS INTO THE REGION THROUGH FRIDAY...IT WILL GENERALLY NUDGE THE MCS TRACK FURTHER NORTHEAST...HOWEVER SINCE THERE WILL BE PLENTY OF FUEL FOR THE STORMS AND A WEAK SYNOPTIC PATTERN IN PLACE...CAN NOT RULE OUT OUTFLOW INFLUENCE FURTHER SOUTHWEST. SOME STORMS COULD APPROACH SEVERE LIMITS...AND ISOLATED FLASH FLOODING WILL ALSO BE A POSSIBILITY...ESPECIALLY WHERE STORMS CAN MOVE PARALLEL TO ANY ESTABLISHED OUTFLOW BOUNDARIES. WILL HIGHLIGHT THESE THREATS IN THE HWO. POPS WILL GENERALLY PEAK IN THE AFTERNOON HOURS TODAY AND FRIDAY...WITH LESSER CHANCES DURING THE OVERNIGHT HOURS. HIGHS TODAY WILL AVERAGE IN THE 85 TO 90 DEGREE RANGE...WITH AROUND 90 DEGREES EXPECTED FOR MOST LOCATIONS ON FRIDAY. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 357 AM EDT THU AUG 21 2014 THE EXTENDED PORTION OF THE FORECAST BEGINS ON FRIDAY NIGHT WITH A WELL DEVELOPED MID LEVEL RIDGE CENTERED OVER THE MID WEST AND LONGWAVE TROUGH ENTERING THE NORTHWEST WITH AN EXITING TROUGH OVER THE NORTHEAST. THE MID LEVEL RIDGE AXIS EVENTUALLY SHIFTS EAST OVER THE OH VALLEY BY MONDAY AS IT WEAKENS A BIT WITH THE APPROACHING TROUGH OVER THE NORTHERN PLAINS AND THE TROUGH OVER THE NORTHEAST EXITING INTO THE ATLANTIC. THIS PATTERN BASICALLY KEEPS THE RIDGE OVER EASTERN KENTUCKY THROUGH THE REST OF THE EXTENDED. WITH THIS PATTERN IN PLACE THROUGH SUNDAY...EASTERN KENTUCKY REMAINS IN NORTHWEST FLOW WITH STILL A FEW MCS/S LIKELY POISED TO TRACK SOUTHEAST INTO THE AREA FOR THIS WEEKEND. WHILE MODELS INHERENTLY WILL HAVE TROUBLE TRACKING THEM...THE FIRST ONE SHOULD BE MOVING THROUGH FRIDAY NIGHT WITH THE NEXT ONE POSSIBLY SATURDAY NIGHT. BY SUNDAY...THE RIDGE AXIS REALLY BEGINS TO SET IN AND ADDITIONAL STRONG CONVECTION MAY BE LESS LIKELY AND MAY BE MORE TIED TO DIURNAL PROCESSES WITH A STATIONARY BOUNDARY ALONG THE EASTERN PORTION OF THE CWA. BY MONDAY AND THROUGH WEDNESDAY...THE MID LEVEL RIDGE AXIS MOVES OVER THE AREA WHICH SHOULD EFFECTIVELY CUT OFF CONVECTION...AT LEAST DEEP CONVECTION. SOME AFTERNOON SHOWERS AND POSSIBLY A STORM OR TWO MAY DEVELOP UNDER THE RIDGE. THE SOLUTION OF THE ALL MODEL BLEND WOULD SUGGEST SOME UNCERTAINTY THERE WITH THE BEST CHANCE OF PRECIP FRIDAY NIGHT THROUGH SUNDAY. THIS IS IN GOOD AGREEMENT WITH THE GFS AND EURO AS WELL. OVERALL THE BROAD BRUSH OF POPS THROUGH THE FIRST 3 DAYS OF THE EXTENDED SEEMS NEEDED DUE TO THE NATURE OF THE MODELS HAVING TROUBLE DEPICTING THE COMPLEXES MOVING THROUGH BUT DID GO WITH SOME DIURNAL CHARACTERISTICS. BY THE END OF THE EXTENDED...THE MODELS SEEM TO HINT AT THE RIDGE MOVING FARTHER EAST AS A STRONG SHORTWAVE AND ASSOCIATED COLD FRONT SEEMS POISED TO MOVE THROUGH THE MS RIVER VALLEY AND INTO THE OH VALLEY. IN ADDITION...THE WARM AND MUGGY WEATHER STILL LOOKS TO BE ON TAP THROUGH THE WEEKEND WITH HIGHS AROUND 90 THROUGH MONDAY AND DEW POINTS AROUND 70. THE END OF THE EXTENDED DOES SHOW SOME RELIEF FROM THE WARM AND HUMID WEATHER WITH THE APPROACH OF THE AFOREMENTIONED COLD FRONT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 210 PM EDT THU AUG 21 2014 THE AVIATION FORECAST WILL BE A CHALLENGE WITH THE TIMING OF MCS CLUSTERS AND POTENTIAL FOR FOG FORMATION THROUGH THE PERIOD. EXPECT THE BETTER CHANCES FOR LOWER CIGS AND VIS ASSOCIATED WITH STORMS WILL BE FOR THE NORTHERN TAF SITES THROUGH EARLY EVENING. THESE LOCATIONS MAY HAVE A BETTER CHANCE FOR MORE IN THE WAY OF LOWER VIS PRODUCING FOG. HOWEVER...THAT WILL BE DEPENDENT ON ADDED MOISTURE FROM CONVECTION DURING THE REST OF THE DAY AND SOME CLEARING LATER TONIGHT. FOR NOW...HAVE BROUGHT ALL THE SITES TO MVFR IN BR AFTER 06Z AND CLEARING OUT...BACK TO VFR BY 14Z FRIDAY. CANNOT RULE OUT ADDITIONAL STORMS FRIDAY AFTERNOON...ESPECIALLY NORTHEAST...BUT THROUGH 18Z THE TAF SITES SHOULD REMAIN CALM. WINDS THROUGH THE NIGHT WILL BE LIGHT AND VARIABLE...FAVORING THE SOUTHWEST AT 5 TO 10 KTS DURING THE DAYLIGHT HOURS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...GEOGERIAN LONG TERM...SHALLENBERGER AVIATION...GREIF
Hazardous weather outlook, Aug 21, 11:10 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1110 AM EDT THU AUG 21 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221815- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1110 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS MAY APPROACH SEVERE LIMITS...CONTAINING DAMAGING WINDS AND LARGE HAIL. ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE WHERE STORMS TRACK REPEATEDLY OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FRIDAY THROUGH WEDNESDAY. SOME OF THE STORMS ON FRIDAY AND FRIDAY NIGHT MAY APPROACH SEVERE LIMITS...CONTAINING DAMAGING WINDS AND LARGE HAIL. ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE WHERE STORMS TRACK REPEATEDLY OVER THE SAME LOCATIONS. HEAT AND HUMIDITY WILL BUILD THROUGH EAST KENTUCKY FROM FRIDAY THROUGH SUNDAY WITH HEAT INDICES APPROACHING 100 DEGREES EACH AFTERNOON...ESPECIALLY FOR LOCATIONS NEAR THE BLUEGRASS REGION AND WEST OF INTERSTATE 75. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE FROM THIS AFTERNOON THROUGH FRIDAY NIGHT. GEOGERIAN/GREIF
In the hours before
Special weather statement, Aug 21, 2:14 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 214 PM EDT THU AUG 21 2014 KYZ050>052-060-211900- MENIFEE-MONTGOMERY-ROWAN-BATH- 214 PM EDT THU AUG 21 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EDT THURSDAY AFTERNOON... NORTHERN MENIFEE... NORTHERN MONTGOMERY... SOUTHERN ROWAN AND BATH. AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STOOPS...OR NEAR MOUNT STERLING...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FLAT CREEK AROUND 220 PM EDT...STEPSTONE AROUND 225 PM EDT...KENDALL SPRINGS AROUND 230 PM EDT...OLYMPIA AROUND 235 PM EDT...AND OLYMPIA SPRINGS AROUND 240 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Local storm report, Aug 21, 2:26 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
226 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD WOOTON 37.18N 83.30W
08/20/2014 LESLIE KY DEPT OF HIGHWAYS
HWY 1807 CLOSED DUE TO HIGH WATER FROM WOOTON CREEK
COVERING ROADWAY.
&&
JVOGTMILLocal storm report, Aug 21, 2:27 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
227 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD CUTSHIN 37.09N 83.26W
08/20/2014 LESLIE KY DEPT OF HIGHWAYS
BRIDGES WASHED OUT ALONG POLLS CREEK STRANDING PEOPLE
CREEK SIDE.
&&
JVOGTMILLocal storm report, Aug 21, 2:32 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
232 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 1 S CARRIE 37.32N 83.03W
08/20/2014 KNOTT KY DEPT OF HIGHWAYS
A FOOT OF FLOWING WATER OVER HWY 1102 MONTGOMERY ROAD.
&&
JVOGTMILLocal storm report, Aug 21, 2:53 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 WSW MARYDELL 37.11N 83.92W
08/20/2014 LAUREL KY DEPT OF HIGHWAYS
TREE DOWN ALONG HWY 1305 BETWEEN MILE MARKERS 3-4.
0325 PM TSTM WND DMG 1 N LIDA 37.10N 83.93W
08/20/2014 LAUREL KY 911 CALL CENTER
TREE DOWN ON TOM CAT TRAIL OR HWY 1305.
0408 PM HAIL ANNVILLE 37.32N 83.96W
08/20/2014 E1.00 INCH JACKSON KY BROADCAST MEDIA
0435 PM HAIL 3 SE PINEVILLE 36.73N 83.66W
08/20/2014 E0.50 INCH BELL KY BROADCAST MEDIA
PAGE SCHOOL IN BELL COUNTY
0436 PM TSTM WND DMG 1 E PINEVILLE 36.76N 83.68W
08/20/2014 BELL KY 911 CALL CENTER
TREE DOWN ON TOP OF TRAILER AT BROWNING TRAILER PARK LOOP
ON HWY 119
0525 PM TSTM WND DMG 1 S MOUNT VERNON 37.35N 84.34W
08/20/2014 ROCKCASTLE KY 911 CALL CENTER
TREE DOWN ON SOUTH WILDERNESS ROAD
0525 PM TSTM WND DMG PALMER 37.81N 84.07W
08/20/2014 ESTILL KY DEPT OF HIGHWAYS
7 TO 8 TREES DOWN ON HARRIS FERRY ROAD.
0532 PM TSTM WND DMG 1 NW LIVINGSTON 37.31N 84.23W
08/20/2014 ROCKCASTLE KY 911 CALL CENTER
TREE DOWN ON PINEY BRANCH
0535 PM TSTM WND DMG 1 WSW GAULEY 37.31N 84.21W
08/20/2014 ROCKCASTLE KY DEPT OF HIGHWAYS
TREES DOWN ON RED HILL ROAD NEAR THE LIVINGSTON AREA.
0555 PM TSTM WND DMG MONTICELLO 36.84N 84.85W
08/20/2014 WAYNE KY 911 CALL CENTER
ROOF OF BOAT STORAGE BUILDING IS GONE AND OTHER PORTIONS
OF THE BUILDING COLLAPSED. THIS DAMAGE IS LIKELY DUE TO
STRAIGHT LINE WINDS. BUILDING IS LOCATED WEST OF HWY 82.
0555 PM TSTM WND DMG SCALF 36.92N 83.70W
08/20/2014 KNOX KY DEPT OF HIGHWAYS
TWO TREES DOWN ON STINKING CREEK ROAD.
0555 PM TSTM WND DMG 2 SSW MCWHORTER 37.21N 84.02W
08/20/2014 LAUREL KY DEPT OF HIGHWAYS
TREES DOWN ALONG HWY 638 BETWEEN MILE MARKERS 4-12.
0557 PM TSTM WND DMG BUCKHORN LAKE S.P. 37.30N 83.44W
08/20/2014 PERRY KY DEPT OF HIGHWAYS
THREE TREES DOWN ON LODGE ROAD.
0600 PM TSTM WND DMG 1 SW ROYRADER 37.25N 83.95W
08/20/2014 LAUREL KY DEPT OF HIGHWAYS
TREES DOWN ALONG HWY 578 BETWEEN MILE MARKERS 5-9.
0600 PM TSTM WND DMG 1 NNE CRAWFORD 37.21N 83.94W
08/20/2014 LAUREL KY DEPT OF HIGHWAYS
TREE DOWN ALONG HWY 472 BETWEEN MILE MARKERS 7-8.
0610 PM TSTM WND DMG 1 E BOONEVILLE 37.48N 83.66W
08/20/2014 OWSLEY KY DEPT OF HIGHWAYS
2 TREES DOWN ON HWY 3346.
0620 PM TSTM WND DMG 1 E VIPER 37.18N 83.13W
08/20/2014 PERRY KY DEPT OF HIGHWAYS
TREE DOWN ON MACES CREEK ROAD.
0638 PM TSTM WND DMG MARSHES SIDING 36.74N 84.48W
08/20/2014 MCCREARY KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTED THAT MULTIPLE TREES HAD BEEN
BLOWN DOWN ALL OVER THE COUNTY. THERE WERE ALSO SOME
POWER OUTAGES REPORTED THAT COULD HAVE BEEN CAUSED BY
EITHER THUNDERSTORM WIND GUSTS OR LIGHTNING STRIKES.
0642 PM TSTM WND DMG 4 ESE KRYPTON 37.29N 83.27W
08/20/2014 PERRY KY 911 CALL CENTER
A COUPLE OF TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN.
0645 PM FLASH FLOOD MONTICELLO 36.84N 84.85W
08/20/2014 WAYNE KY LAW ENFORCEMENT
WATER OVER MAIN STREET IN MONTICELLO. VEHICLES STALLED
WITH WATER REPORTED TO THE TOP OF TIRES.
0645 PM TSTM WND DMG 2 NNW WILLIAMSBURG 36.76N 84.18W
08/20/2014 WHITLEY KY LAW ENFORCEMENT
TREES DOWN ON AIRPORT ROAD.
0650 PM TSTM WND DMG WILLIAMSBURG 36.74N 84.17W
08/20/2014 WHITLEY KY LAW ENFORCEMENT
SEVERAL TREES DOWN IN TOWN.
0655 PM DEBRIS FLOW WOOTON 37.18N 83.30W
08/20/2014 LESLIE KY 911 CALL CENTER
HWY 80 HAS BEEN CLOSED DUE TO MULTIPLE MUDSLIDES.
0655 PM FLASH FLOOD WOOTON 37.18N 83.30W
08/20/2014 LESLIE KY 911 CALL CENTER
THREE FEET OF FLOWING WATER ON HWY 80 NEAR GRAYS
COMMUNITY HEALTH CARE
0700 PM TSTM WND DMG CALLAWAY 36.78N 83.56W
08/20/2014 BELL KY DEPT OF HIGHWAYS
TREE ON HWY 119 AT THE 2 MILE MARKER.
0700 PM HEAVY RAIN E WHITLEY CITY 36.72N 84.48W
08/20/2014 M0.90 INCH MCCREARY KY TRAINED SPOTTER
RAIN WAS MEASURED OVER A 30 MINUTE TIME PERIOD BEGINNING
AT 630PM.
0700 PM FLASH FLOOD MONTICELLO 36.84N 84.85W
08/20/2014 WAYNE KY LAW ENFORCEMENT
SEVERAL CARS STALLED OUT IN THE CITY OF MONTICELLO. ROADS
HAD AROUND 6 INCHES OF FLOWING WATER ACROSS SOME OF THE
ROADS. VERY HEAVY RAIN WAS REPORTED.
0710 PM HEAVY RAIN LEBURN 37.35N 82.96W
08/20/2014 M0.63 INCH KNOTT KY AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED THAT 0.63 INCHES OF
RAIN FELL BETWEEN 640 AND 710 PM IN LEBURN.
0720 PM FLASH FLOOD KRYPTON 37.31N 83.34W
08/20/2014 PERRY KY BROADCAST MEDIA
FLASH FLOODING ON HIGHWAY 541 IN FRONT OF BIG WILLARD
CHURCH OF CHRIST. REPORT FROM PHOTO POSTED TO WYMT
FACEBOOK PAGE.
0730 PM DEBRIS FLOW CHAVIES 37.35N 83.35W
08/20/2014 PERRY KY 911 CALL CENTER
A MUDSLIDE BROUGHT DOWN TREES ONTO KY HIGHWAY 28.
0730 PM FLASH FLOOD 4 NNW AVAWAM 37.28N 83.31W
08/20/2014 PERRY KY BROADCAST MEDIA
FLASH FLOODING ALONG BIG WILLARD ROAD IN BUSY. REPORT
FROM VIDEO POSTED TO WYMT FACEBOOK PAGE.
0732 PM HEAVY RAIN CARRIE 37.33N 83.03W
08/20/2014 M1.78 INCH KNOTT KY PUBLIC
1.78 INCHES OF RAIN FELL IN 35 MINUTES.
0743 PM DEBRIS FLOW MALLIE 37.30N 82.92W
08/20/2014 KNOTT KY LAW ENFORCEMENT
A MUDSLIDE LED A TREE FALLING ON POWERLINES.
0745 PM FLASH FLOOD 1 S CARRIE 37.32N 83.03W
08/20/2014 KNOTT KY DEPT OF HIGHWAYS
A FOOT OF FLOWING WATER OVER HWY 1102 MONTGOMERY ROAD.
0745 PM FLASH FLOOD CARRIE 37.33N 83.03W
08/20/2014 KNOTT KY BROADCAST MEDIA
CREEK OUT OF ITS BANKS AND FLOODING A TRAILER ON LICK
BRANCH ROAD. REPORT FROM PHOTO POSTED TO WYMT FACEBOOK
PAGE.
0745 PM FLOOD WOOTON 37.18N 83.30W
08/20/2014 LESLIE KY DEPT OF HIGHWAYS
HWY 1807 CLOSED DUE TO HIGH WATER FROM WOOTON CREEK
COVERING ROADWAY.
0745 PM FLOOD CUTSHIN 37.09N 83.26W
08/20/2014 LESLIE KY DEPT OF HIGHWAYS
BRIDGES WASHED OUT ALONG POLLS CREEK STRANDING PEOPLE
CREEK SIDE.
0745 PM FLASH FLOOD CHAVIES 37.35N 83.35W
08/20/2014 PERRY KY BROADCAST MEDIA
CREEK OUT OF ITS BANKS AND FLOODING PROPERTY AT DAVIDSON
CHURCH. REPORT FROM VIDEO POSTED TO WYMT FACEBOOK PAGE.
0800 PM FLASH FLOOD KRYPTON 37.31N 83.34W
08/20/2014 PERRY KY 911 CALL CENTER
SEVERAL PEOPLE WERE TRAPPED IN THE BIG WILLARD SCHOOL DUE
TO FLASH FLOODING.
0800 PM DEBRIS FLOW 1 E LAMONT 37.35N 83.30W
08/20/2014 PERRY KY BROADCAST MEDIA
HEAVY RAINFALL CAUSED HOME TO SLIDE DOWN HILL IN THE
GRAPEVINE COMMUNITY OF PERRY COUNTY. REPORT FROM WYMT
NEWS WEBSITE.
0800 PM FLASH FLOOD CARRIE 37.33N 83.03W
08/20/2014 KNOTT KY PUBLIC
TROUBLESOME CREEK WAS REPORTED TO HAVE WENT OUT OF ITS
BANKS IN THE CARRIE AREA. THIS IS A PUBLIC REPORT VIA
SOCIAL MEDIA.
0900 PM FLASH FLOOD BULAN 37.30N 83.17W
08/20/2014 PERRY KY 911 CALL CENTER
FLASH FLOODING WAS REPORTED ALONG BULAN HINER ROAD AT 9
PM.
0900 PM FLASH FLOOD HINDMAN 37.33N 82.98W
08/20/2014 KNOTT KY BROADCAST MEDIA
THE BALL CREEK VOLUNTEER FIRE DEPT ASSISTED SEVERAL
FAMILIES THAT WERE TRAPPED BY FLOOD WATERS IN THEIR HOMES
NEAR HWY 550 IN HINDMAN BETWEEN 830 AND 900 PM THIS
EVENING.
0930 PM FLOOD 2 NW HAZARD 37.27N 83.22W
08/20/2014 PERRY KY 911 CALL CENTER
FLOOD WATERS WERE UP TO THE DOORS OF CARS ALONG OLD
HIGHWAY 80 WEST NEAR COMBS.
1000 PM FLASH FLOOD CARRIE 37.33N 83.03W
08/20/2014 KNOTT KY PUBLIC
TROUBLESOME CREEK IN THE CARRIE AREA WAS STILL REPORTED
TO BE OUT OF ITS BANKS AND FLOODING NEARBY AREAS.
1057 PM FLASH FLOOD WOOTON 37.18N 83.30W
08/20/2014 LESLIE KY 911 CALL CENTER
KENTUCKY HIGWAY 80 AND WOOTEN ROAD ARE CLOSED DUE TO HIGH
WATER FROM WOOTON CREEK.
&&
JVMSpecial weather statement, Aug 21, 3:00 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EDT THU AUG 21 2014
KYZ059-060-106-108-211930-
MENIFEE-POWELL-MORGAN-WOLFE-
300 PM EDT THU AUG 21 2014
...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 330 PM EDT THURSDAY AFTERNOON...
MENIFEE...
MORGAN...
NORTHEASTERN POWELL AND
NORTHERN WOLFE.
AT 259 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR FAGAN...OR NEAR FRENCHBURG...MOVING EAST AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FRENCHBURG
AROUND 305 PM EDT...MARIBA AROUND 310 PM EDT...DENNISTON AROUND 315
PM EDT...WELLINGTON AROUND 320 PM EDT...AND EZEL AROUND 325 PM EDT.
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3796 8310 3784 8315 3782 8318 3782 8321
3777 8327 3775 8325 3772 8326 3786 8388
3791 8380 3791 8378 3793 8377 3802 8362
3801 8361 3801 8358 3804 8357
TIME...MOT...LOC 1859Z 283DEG 24KT 3792 8368
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:06 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Pike | 4 hr |
| Aug 21, 12:51 AM EDT | Areal Flood Warning | JKL | Leslie | 3 hr |
| Aug 21, 12:56 AM EDT | Areal Flood Warning | JKL | Knott | 3 hr |
| Aug 21, 3:00 PM EDT | Special Weather Statement | JKL | Menifee, Morgan | 30 min |
| Aug 21, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Menifee, Morgan, Powell and 1 more | 30 min |
| Aug 21, 3:19 PM EDT | Areal Flood Advisory | JKL | Bath, Menifee, Montgomery, Powell | 2 hr |
| Aug 21, 3:32 PM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Elliott, Magoffin, Menifee, Morgan and 3 more | 4 hr |
| Aug 21, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Floyd, Johnson, Lee, Magoffin and 3 more | 31 min |
| Aug 21, 4:17 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Johnson, Knott, Lee, Magoffin and 4 more | 28 min |
| Aug 21, 4:27 PM EDT | Special Weather Statement | JKL | Pike | 33 min |
| Aug 21, 4:40 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Perry | 3 hr |
| Aug 21, 4:42 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Knott, Martin, Perry, Pike | 33 min |
| Aug 21, 4:44 PM EDT | Special Weather Statement | JKL | Clay, Estill, Jackson, Lee, Leslie, Owsley | 31 min |
| Aug 21, 4:49 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Lee, Owsley, Perry, Powell and 1 more | 2 hr |
| Aug 21, 4:56 PM EDT | Areal Flood Advisory | JKL | Pike | 3 hr |
| Aug 21, 5:01 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 44 min |
| Aug 21, 5:17 PM EDT | Special Weather Statement | JKL | Knott, Letcher, Pike | 28 min |
| Aug 21, 5:21 PM EDT | Special Weather Statement | JKL | Clay, Laurel, Leslie, Perry | 24 min |
| Aug 21, 5:49 PM EDT | Special Weather Statement | JKL | Clay, Harlan, Leslie, Letcher | 26 min |
| Aug 21, 6:17 PM EDT | Special Weather Statement | JKL | Harlan, Leslie | 43 min |
| Aug 21, 7:41 PM EDT | River Flood Advisory | JKL | Lee | 13 hr |
| Aug 21, 7:41 PM EDT | River Flood Advisory | JKL | Estill | 22 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.